Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 12, 2019, 2:42 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 13, 2019, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 2:42 PM MST (21:42 UTC)
- In effect from
- Feb 13, 2019, 10:00 AM MST
- Expired
- Feb 13, 2019, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WWUS85 KABQ 122142 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 242 PM MST Tue Feb 12 2019 ...RED FLAG WARNING FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO BELOW SNOWPACK DUE TO STRONG WIND...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND AN UNSTABLE ATMOSPHERE... .Strong and gusty west to southwest winds will develop Wednesday. Humidity should fall below 15 percent as high temperatures climb 10 to 15 degrees above normal. Meanwhile, high Haines values are likely during the morning and early afternoon. Winds will remain breezy through Wednesday night; however, humidity is expected to climb above 20 percent during this time. NMZ103-104-108-131400- /O.UPG.KABQ.FW.A.0001.190213T1800Z-190214T0200Z/ /O.NEW.KABQ.FW.W.0001.190213T1700Z-190214T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 242 PM MST Tue Feb 12 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 7 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast highlands below snowpack into the northeast and east central plains. The stronger winds and most critical fire weather conditions should occur around mid- afternoon. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph. The strongest winds are forecast along the eastern slopes of the Sangre de Cristo Mountains and near the Interstate 25 corridor. * RELATIVE HUMIDITY...7 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ DPorter
2 follow-up statements
625 WWUS85 KABQ 131015 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 315 AM MST Wed Feb 13 2019 ...RED FLAG WARNING FOR THE NORTHEAST HIGHLANDS BELOW SNOWPACK TO THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WIND...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND AN UNSTABLE ATMOSPHERE... .A deepening surface low over southeastern Colorado will produce strong southwest winds over eastern New Mexico today. Humidity values will fall to between 7 and 12 percent while temperatures climb 10 to 15 degrees above normal. Temperatures will cool off after sunset and humidity will slowly climb. However, winds will actually become stronger tonight while turning to the west and northwest. NMZ103-104-108-140200- /O.CON.KABQ.FW.W.0001.190213T1700Z-190214T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 315 AM MST Wed Feb 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * AREA AND TIMING...Northeast highlands below snowpack into the northeast and east central plains. The stronger winds and most critical fire weather conditions should occur around mid- afternoon. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. The strongest winds will occur along the eastern slopes of the Sangre de Cristo Mountains and near the Interstate 40 corridor. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
429 WWUS85 KABQ 140145 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 645 PM MST Wed Feb 13 2019 NMZ103-104-108-140245- /O.EXP.KABQ.FW.W.0001.000000T0000Z-190214T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 645 PM MST Wed Feb 13 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Westerly winds will remain elevated through the night with gusts of 25 to 40 knots still possible, however thanks to increasing humidity critical fire weather is not expected to persist through the overnight period. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 12, 10:44 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 12, 10:44 AM MST, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1044 AM MST Tue Feb 12 2019 .AVIATION... 18Z TAF CYCLE While lowering ceilings are expected tonight into Wednesday morning across northwest NM, conditions will remain VFR. Some wind gusts are likely this afternoon for KLVS/TCC, but will subside after sunset. A windier pattern is expected for tomorrow and started to hint at this potential at the end of the TAF cycle across eastern NM. DPorter && .PREV DISCUSSION...335 AM MST Tue Feb 12 2019... .SYNOPSIS... Warmer temperatures and dry weather are expected today and Wednesday with fire weather concerns across the eastern plains on Wednesday. Precipitation chances will increase Wednesday night through Thursday night across western and north central areas, and to a lesser extent across central areas, as a moist storm system crosses gradually from the west. A few to several inches of snow will be possible across the northern mountains and northwest highlands, but rising snow levels should prevent much snow accumulation elsewhere. Strong winds are expected Thursday. The weather will remain unsettled over the coming weekend with strong winds Saturday and the potential for widespread snow Sunday night into Monday. && .DISCUSSION... A warming trend will commence today as a low amplitude ridge of high pressure crosses from the west. High temperatures will reach near normal to as much as 14 degrees above normal Wednesday afternoon. The warmest temperatures will be found in the east where breezy to windy conditions and very low humidity will probably result in critical fire weather conditions. Precipitation chances will begin to increase across north central and western areas Wednesday night as a disturbance crosses in rapid zonal flow aloft. Then, a moist upper level trough on the west coast will move gradually eastward across the Rocky Mountain states through the end of the work week. Models indicate the system will have a rich tap of subtropical moisture as it spreads a wave of persistent precipitation across western and north central NM Thursday through Friday morning. Westerly upslope flow will favor the central mountain chain westward for precipitation, but wetting precipitation over central areas (south of the northern mountains) is forecast to be fairly spotty. The snow level may start out around 6000 to 8000 feet along and west of the central mountain chain Thursday morning, then it will gradually lift between 8000 feet (over the northern mountains) to around 11000 feet over the southern tier of mountains by Thursday night. Therefore, snow accumulation with this event will favor the northern mountains, and especially the northwest mountains and highlands, where a few inches to over 18 inches of snow will be possible mainly Wednesday night through Thursday night. Drier air will begin filtering in from the west on Friday. Strong winds are also expected with the system on Thursday. Models have decreased speeds aloft and the strength of an expected lee trough from previous runs. Breezy to windy conditions now look to favor the mountains and eastern plains Thursday with the strongest speeds east of the central mountain chain, where gusts to 60 mph are still possible. Breezy to windy conditions will probably return to the east on Friday, but gusts should only peak around 40 mph. The weather will remain unsettled this weekend and early next week as a long wave trough carves a new niche over the western US. Multiple shortwaves rotating through the broader trough will cross the southwest US with a chance for precipitation. One shortwave trough is expected to produce another round of breezy to windy conditions on Friday. Models are in fair agreement on the main upper trough potentially forming a closed low as it crosses NM Sunday night and Monday. This could result in widespread accumulating snow across the forecast area, including the eastern plains where a back door front is forecast to arrive just before the upper level storm system crosses. 44 && .FIRE WEATHER... ...FIRE WEATHER WATCH FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS WEDNESDAY AFTERNOON... Very low dewpoints, clear skies, and light winds have led to another cold night across the region. High temperatures will trend several degrees warmer today and humidity will remain below 20% for much of the area. Southwest winds will increase Wednesday with continued low humidity, above normal temperatures, and unstable conditions over eastern NM. The Fire Wx Watch has been expanded to include the I-25 corridor from Las Vegas to Raton. Critical fire wx conditions will be most likely along the I-40 corridor from Clines Corners to the TX state line into the far northeast plains. Thick clouds will increase Wednesday night ahead of a broad upper level storm system crashing onto the west coast. Humidity will trend much higher Wednesday night with rain and mountain snow developing over northern and western NM through Thursday morning. Moisture levels will increase to near record levels through Thursday as the storm system approaches from AZ. This system may bring the most widespread wetting rainfall and heavy mountain snow to the area since early January. Temperatures will be above normal so snow levels will be relatively high for mid February. Another cold front is expected to blast through the state behind this system Saturday. Widespread strong winds, low humidity, and colder temperatures are likely through Sunday. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for the following zones... NMZ103-104-108. && 46
Hazardous weather outlook, Feb 12, 4:51 AM MST, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 451 AM MST Tue Feb 12 2019 NMZ501>540-131200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 451 AM MST Tue Feb 12 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday, strong wind and very low humidity have the potential to produce critical fire weather conditions across the northeast highlands and eastern plains. Wednesday night through Thursday night, an upper level trough with a rich tap of Pacific moisture has the potential to produce a few to several inches of snow across the northwest highlands, upper Rio Grande Valley and northern mountains. The Tusas Mountains should receive the most snow, where Chama may accumulate over 10 inches and higher peaks could top 1.5 feet. In addition, the storm system will produce strong west winds with gusts from 45 to potentially over 55 mph along and east of the central mountain chain. Gusts could reach around 60 mph in the mountains and across the plains between Las Vegas and Tucumcari. Strong winds will begin on higher peaks Wednesday night, before spreading to the eastern plains Thursday, then lingering over the mountains into Thursday evening. Sunday night and Monday, models are in fairly good agreement on an upper level low pressure system crossing from the west with the potential for widespread and potentially significant snow accumulation. A back door cold front is forecast to arrive just before the upper level storm does, delivering cold air and moist easterly upslope flow to the eastern plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.